1
views
0
recommends
+1 Recommend
1 collections
    0
    shares
      • Record: found
      • Abstract: found
      • Article: found

      Transient Nephrogenic Diabetes insipidus Accompanied by Possible Psychogenic Polydipsia

      Read this article at

      ScienceOpenPublisherPubMed
      Bookmark
          There is no author summary for this article yet. Authors can add summaries to their articles on ScienceOpen to make them more accessible to a non-specialist audience.

          Abstract

          A 50-year-old Japanese man had been suffering from polydipsia and polyuria for 2 months without any other specific symptoms. His daily urinary output reached 5 liters. On admission, no abnormalities of the kidneys, heart, thyroid, adrenals, pituitary or hypothalamus were detected by laboratory tests and MRI of the head. Pure psychogenic polydipsia was ruled out because his urine volume did not decrease sufficiently with 18 h of water deprivation and the subsequent injection of aqueous vasopressin. Plasma arginine vasopressin (AVP) levels against plasma osmolality remained within the normal range during the test. These results indicated that diabetes insipidus in this case was caused by renal insensitivity to AVP. The symptoms disappeared spontaneously, and marked improvement was observed in a second water deprivation test 1 month later, although the maximum urine concentration was still subnormal. The combination of both latent insufficiency of AVP secretion and impairment of the renal countercurrent system induced by psychogenic polydipsia was speculated as a possible mechanism for the transient nephrogenic diabetes insipidus in this case.

          Related collections

          Author and article information

          Journal
          HRE
          Horm Res Paediatr
          10.1159/issn.1663-2818
          Hormone Research in Paediatrics
          S. Karger AG
          1663-2818
          1663-2826
          1995
          1995
          05 December 2008
          : 44
          : 4
          : 193-196
          Affiliations
          aDivision of Endocrinology and Metabolism, Department of Internal Medicine, Institute of Clinical Medicine, University of Tsukuba; bTsukuba Central Hospital, Tsukuba, Japan
          Article
          184624 Horm Res 1995;44:193–196
          10.1159/000184624
          8522283
          © 1995 S. Karger AG, Basel

          Copyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher. Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug. Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.

          Page count
          Pages: 4
          Categories
          Case Report

          Comments

          Comment on this article